Volume 71, Number 6, September 2005
|Page(s)||879 - 885|
|Published online||10 August 2005|
Jarzynski equality for the Jepsen gas
Department of Theoretical Physics, University of Geneva - 1211 Geneva, Switzerland
2 Hasselt University - B-3590 Diepenbeek, Belgium
3 Department of Physics, University of Alabama at Birmingham - AL 35294, USA
Accepted: 19 July 2005
We illustrate the Jarzynski equality on the exactly solvable model of an ideal gas in uniform expansion or compression. The analytical results for the probability density of the work W performed by the gas are compared with the results of molecular dynamics simulations for a two-dimensional dilute gas of hard spheres, a prototype for a real, slightly non-ideal gas.
PACS: 02.50.-r – Probability theory, stochastic processes, and statistics / 05.70.Ln – Nonequilibrium and irreversible thermodynamics / 05.20.-y – Classical statistical mechanics
© EDP Sciences, 2005
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.